Hail, Broome
- When
- May 30, 5:25 PM EST
- Where
- Broome County, Maine
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.200, -76.067
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 30, 2:15 PM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 315 PM EDT TUE MAY 30 2006 .SHORT TERM /TONIGHT - WEDNESDAY/... UPR WAVE MOVING ACROSS ERN NY...AND WILL CONTINUE SEWD THIS AFTERNOON AND EVENING. VERY UNSTABLE AIRMASS IN PLACE WITH CAP BECOMING A NON-FACTOR AS WAVE APCHS. EXPECT ISOLD TSRA TO INCREASE IN COVERAGE INTO THE EARLY EVENING ACROSS WRN MHWK VALLEY/CATSKILLS AND DOWN INTO THE NRN POCONOS. CAPPING SHOULD HOLD DVLPMT TO ISOLD WEST OF I-81...BUT IF ANYTHING DOES POP OUT THERE IT WILL STILL SHOOT UP IN THIS VRY FVRBL ENVIRONMENT. MAIN THREATS ARE TORRENTIAL RAINFALL...AND HAIL WITH THE OUTSIDE SHOT FOR WET MICROBURSTS. SVR TSRA WATCH AND FLASH FLOOD WATCH IN PLACE OVER EAST SXNS FOR THESE REASONS. WILL CONTINUE SCT TSRA INTO THE EVENING WITH THIS FCST...USING ENHANCED WORDING FOR RAIN/HAIL/WIND. EXPECT PASSAGE OF WAVE AND DIURNAL STABILIZATION WILL ALLOW PRECIP TO DWINDLE OVERNIGHT. AREA REMAINS IN WARM SECTOR WEDNESDAY WITH BACKDOOR FRONT LIFTING OUT TO THE EAST...MEANWHILE...MODELS HINTING AT PRE FRONTAL TROF DVLPG AND MORE SCT SHRA/TSRA FORMING IN THE AFTERNOON. MAIN COLD FRONT MOVG THRU THE WRN GTLKS...BUT STILL REMAINS WELL TO OUR WEST. ATMOS AGAIN BCMS MODERATELY UNSTABLE SO WILL INCLUDE CHC POPS EVERYWHERE...BUT THIS TIME...BEST AREA LOOKS TO BE ACROSS THE WESTERN AREAS. UPPER PATTERN EVOLVES FROM RIDGE TO TROF THURSDAY WITH FRONTAL PASSAGE STILL SHOWING UP CONSISTENTLY IN THE MODEL SOLUTIONS. THIS WILL BE THE COOLER DAY WITH CLOUDS... SHOWERS AND SOME THUNDERSTORMS LIKELY. FCST LOOKED GOOD SO JUST MASSAGED A BIT FROM WEDS NITE THRU THURSDAY. -JAB && .LONG TERM (THURSDAY NIGHT - TUESDAY)... FOR THURSDAY NIGHT INTO FRIDAY A SLOW MOVING COLD FRONT AHEAD OF THE UL TROF. THE FRONT FROM NE TO SW WILL HAVE ALONG THE COAST UNTIL THE MAIN SHORT WAVE KICKS IT OUT FRIDAY NIGHT. THU NGT THE ENTIRE CWA WILL HAVE SHOWERS AND THUNDERSTORMS. ON FRIDAY WILL GO WITH HIGH CHC OF SHOWERS SINCE DAY 3 BUT LOOKS BEST IN THE SE. FOLLOWED HPC GUIDANCE FOR DAYS 4 TO 7. MODELS SIMILAR IN CUTTING OFF TROF AND CLOSIING IT OFF OVER NEW ENGLAND. UKMET AN OUTLIER CLOSING IT OFF IN ERN NY. WILL GO WITH HPC AND CLIMATOLOGY WHICH MEANS IT WILL CLOSE OFF FURTHER IN NEW ENGLAND. SATURDAY LEFT A LOW CHC OF SHOWERS IN FOR THE POTENTIAL UNDER THE BACK SIDE OF THE CUTOFF LOW AND COLD AIR ALOFT. TREND HAS ALSO BEEN TO SLOW THIS EVOLUTION DOWN. FOR SUNDAY TO TUESDAY MUCH COOLER CANADIAN AIR WILL BUILD IN WITH SFC HIGH PRESSURE. && .AVIATION (30/18Z TO 31/18Z)... VFR FOR THE MOST PART. A CHC OF A TSRA LATE THIS AFTN WITH MVFR VSBYS AT BGM ELM AND AVP. AFTER MIDNIGHT ALL BUT ELM WILL HAVE MVFR VSBYS IN FOG. ELM WILL HAVE DENSE FOG AND LIFR CIGS AND VSBYS. 13 TO 14Z FOG WILL BURN OFF WITH RETURN TO VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH UNTIL 8 PM FOR ONEIDA-MADISON-CHENANGO-OTSEGO DELAWARE-SULLIVAN. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1216 PM EDT TUE MAY 30 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-311630- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1216 PM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES ARE FORECAST TO CLIMB TO THE MID AND UPPER 90S FOR A FEW HOURS DURING THE MID TO LATE AFTERNOON...ESPECIALLY IN THE URBAN CORRIDORS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. THE STORMS ARE EXPECTED TO BE MOST NUMEROUS EAST OF I-81 IN UPSTATE NEW YORK...SOUTH TOWARD THE POCONOS. THERE IS THE CHANCE THAT A FEW STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE SHOWERS AND THUNDERSTORMS ARE LIKELY WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. JAB
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
448 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 N BOONVILLE 43.51N 75.33W
05/30/2006 E0.75 INCH ONEIDA NY PUBLIC
0310 PM HAIL COLUMBUS 42.68N 75.37W
05/30/2006 E0.75 INCH CHENANGO NY OTHER FEDERAL
0445 PM HAIL WHITE HAVEN 41.06N 75.78W
05/30/2006 E0.75 INCH LUZERNE PA PUBLIC
COVERING THE GROUND
&&
JABSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 456 PM EDT TUE MAY 30 2006 NYZ046-302200- OTSEGO NY- 456 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND VERY HEAVY RAIN. RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED THROUGH 6 PM. THESE STORMS WERE LOCATED FROM NEW LISBON TO SPRINGFIELD TO CHERRY VALLEY..AND MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORMS WILL BE NEAR... COOPERSTOWN AND TODDSVILLE AT 510 PM EDT... BOWERSTOWN AND HYDE PARK AT 515 PM EDT... MIDDLEFIELD AT 520 PM EDT... WESTVILLE AND MT VISION AT 525 PM EDT... WESTFORD AND MILFORD AT 530 PM EDT... ELK CREEK AT 535 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY PB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 457 PM EDT TUE MAY 30 2006 NYZ062-302200- SULLIVAN NY- 457 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR MONTICELLO AND MOVING SOUTH AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROCK HILL AT 505 PM EDT... HARTWOOD AND FORRESTBURG AT 555 PM EDT... GLEN SPEY AND HIGHLAND LAKE AT 600 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. RRM
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
510 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 N BOONVILLE 43.51N 75.33W
05/30/2006 E0.75 INCH ONEIDA NY PUBLIC
0310 PM HAIL COLUMBUS 42.68N 75.37W
05/30/2006 E0.75 INCH CHENANGO NY OTHER FEDERAL
0406 PM HAIL BRIDGEWATER 42.88N 75.25W
05/30/2006 E1.00 INCH ONEIDA NY BROADCAST MEDIA
MOSTLY PENNY SIZED WITH FEW 1 INCH STONES
0445 PM HAIL WHITE HAVEN 41.06N 75.78W
05/30/2006 E0.75 INCH LUZERNE PA PUBLIC
COVERING THE GROUND
0507 PM HAIL MONTICELLO 41.65N 74.69W
05/30/2006 E0.88 INCH SULLIVAN NY PUBLIC
&&
JABSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 545 PM EDT TUE MAY 30 2006 PAZ039-302245- SUSQUEHANNA PA- 545 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MONTROSE..AND MOVING SOUTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MONTROSE AT 550 PM EDT... SOUTH MONTROSE AT 605 PM EDT... DIMOCK AT 620 PM EDT... ALFORD AT 630 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. VERY HEAVY RAINFALL WILL OCCUR WITH THIS STORM WHICH COULD LEAD TO MINOR FLOODING IN TOWNS AND VILLAGES...AND ALONG SMALL STREAMS. JAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 554 PM EDT TUE MAY 30 2006 NYZ056-302300- BROOME NY- 554 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR NWS BINGHAMTON..AND MOVING SOUTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... JOHNSON CITY AND CHENANGO BRIDGE AT 625 PM EDT... PORT DICKINSON AT 630 PM EDT... BINGHAMTON AT 640 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. VERY HEAVY RAIN WAS OCCURRING WITH THIS STORM AND MAY CAUSE PONDING OF WATER IN URBAN AREAS. JAB
The Binghamton radar (KBGM), 7 km away, was scanning. The volume nearest the first event began at 22:24 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505122, 5505123, 5505124, 5505125.